Alert archive / Idaho / High Wind Watches in 2012
High Wind Watch 2, NWS Pocatello, ID
NWS Pocatello, ID issued this high wind watch at Feb 24, 2012, 3:24 AM MST. It took effect at Feb 25, 2012, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 24, 2012, 3:24 AM MST (10:24 UTC)
- In effect from
- Feb 25, 2012, 8:00 AM MST
- Expired
- Feb 24, 2012, 2:02 PM MST
- In force
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
525 WWUS75 KPIH 241024 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 324 AM MST FRI FEB 24 2012 ...HIGH WIND WATCH IN EFFECT FROM 8 AM SATURDAY MORNING THROUGH 7 PM SATURDAY EVENING... IDZ017-020>022-242200- /O.NEW.KPIH.HW.A.0002.120225T1500Z-120226T0200Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY 324 AM MST FRI FEB 24 2012 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * TIMING...8 AM SATURDAY THROUGH 7 PM SATURDAY. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * LOCATIONS INCLUDE...BURLEY...POCATELLO...IDAHO FALLS...BLACKFOOT...OAKLEY. * IMPACTS...DAMAGE TO TREES...POWER LINES AND WIND-PRONE PROPERTY IS POSSIBLE. HOME OWNERS ARE STRONGLY ENCOURAGED TO STORE OR ANCHOR ANY PROPERTY THAT MAY BECOME AIRBORNE DURING THIS WIND EVENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
227 WWUS75 KPIH 242102 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 202 PM MST FRI FEB 24 2012 IDZ017-020>022-251200- /O.UPG.KPIH.HW.A.0002.120225T1500Z-120226T0200Z/ /O.NEW.KPIH.HW.W.0002.120225T1500Z-120226T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY 202 PM MST FRI FEB 24 2012 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...A STRONG COLD FRONT WILL ARRIVE EARLY SATURDAY MORNING. STRONG...POTENTIALLY DAMAGING WINDS WILL ACCOMPANY THE FRONT AND WILL PERSIST THROUGH SATURDAY EVENING. * WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * LOCATIONS INCLUDE...BURLEY...POCATELLO...IDAHO FALLS... BLACKFOOT...OAKLEY. * IMPACTS...DAMAGE TO TREES...POWER LINES AND WIND-PRONE PROPERTY IS POSSIBLE. HOME OWNERS ARE STRONGLY ENCOURAGED TO STORE OR ANCHOR ANY PROPERTY THAT MAY BECOME AIRBORNE DURING THIS WIND EVENT. HIGH PROFILE VEHICLES TRAVELING ON INTERSTATES 15 OR 84 WILL EXPERIENCE DIFFICULTY KEEPING CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ VALLE
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this high wind watch went out at Feb 24, 2:22 AM MST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 24, 2:22 AM MST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 222 AM MST FRI FEB 24 2012 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT. UPPER RIDGE WORKS IN FROM THE WEST TODAY AND EXPECT A GENERAL UNEVENTFUL DAY WITH DRY CONDITIONS AND GENERALLY INSIGNIFICANT WINDS. THINGS CHANGE LATE TONIGHT INTO SATURDAY AS ANOTHER VERY STRONG COLD FRONT MOVES THROUGH THE STATE FROM WEST TO EAST. EXPECT SOME LIGHT SNOW TO MOVE INTO THE CENTRAL MOUNTAINS AFTER MIDNIGHT AND THE EASTER HIGHLANDS SATURDAY. DO NOT EXPECT HEAVY SNOW WITH THIS SYSTEM GENERALLY IN THE 2 TO 5 INCH RANGE AT HIGH ELEVATIONS. DO EXPECT VERY STRONG WINDS BEHIND THE COLD FRONT AND NUMERICAL MODELS ARE INDICATING 4O PLUS MILE PER HOUR SUSTAINED WIND SPEEDS IN THE SNAKE RIVER PLAIN AND SOUTH CENTRAL HIGHLANDS. HAVE AGAIN ISSUED A HIGH WIND WATCH FOR THOSE LOCATIONS FROM 8 AM THROUGH 7 PM DURING THE DAY ON SATURDAY. EXPECT THE LIGHT MOUNTAIN SNOW TO END SATURDAY NIGHT AND EXPECT DRY CONDITIONS WITH MUCH LIGHTER WINDS SUNDAY. MODELS INDICATING AN UPPER LOW DROPPING SOUTH SUNDAY NIGHT AND A TROF TO THE WEST WITH THE SOUTHERLY FLOW BRINGING SOME MOISTURE INTO THE REGION AND HAVE SOME LIGHT SNOW LATE SUNDAY NIGHT. EXPECT TEMPERATURES TO GENERALLY AVERAGE BELOW SEASONAL NORMALS FOR LATE FEBRUARY THE NEXT THREE DAYS. GK .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. BOTH GFS AND ECMWF START OUT ON SIMILAR TRACKS MONDAY WITH A FAIRLY DEEP SPLIT FLOW UPPER TROF OVER THE WEST. IN THIS CASE...THE SOUTHERN STREAM UPPER LOW IS OVER THE GREAT BASIN RATHER THAT THE FAR SW. THIS PUTS THE FCST AREA IN A MORE FAVORABLE POSITION FOR PRECIP. BY TUE...A SHORT WAVE UPPER RIDGE BECOMES THE DOMINANT FEATURE FOR THE FCST AREA. THIS WILL LIMIT PRECIP TO ISOLD MTN SNOW SHOWERS. THE NEXT SYSTEM IS AN UPPER TROF MOVING INTO THE NW BY WED MORN. HAVE INCREASED POPS OVER THE FCST AREA FOR WED. ANOTHER SHORT WAVE TROF FOLLOWS ON THE HEELS OF THE WED SYSTEM FOR ANOTHER ROUND OF PRECIP LATE THU. BY FRI...A DIRTY RIDGE BUILDS INTO THE NW. WILL KEEP POPS NEAR CLIMO NUMBERS SINCE THIS RIDGE DOES NOT APPEAR TO CLEAR OUT THE PRECIP THREAT. HEDGES && .AVIATION...UPPER RIDGING OVER THE NW TODAY WILL RESULT IN VFR CONDITIONS. A STRONG PACIFIC STORM SYSTEM MOVES INTO THE PAC NW FRI NIGHT. THE FIRST IMPACTS ARE EXPECTED TO REACH KSUN TOWARD SUNRISE SATURDAY. SOUTHERLY WINDS SHOULD PICK UP LATE TONIGHT AT KPIH AS THE STORM TIGHTENS THE SFC PRESSURE GRADIENT. STRONG WINDS EXPECTED ON SATURDAY. HEDGES && .PIH WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING IDZ017-020>022. &&
Hazardous weather outlook, Feb 23, 5:17 AM MST, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 517 AM MST THU FEB 23 2012 IDZ017>025-031-032-241230- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 517 AM MST THU FEB 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A SYSTEM WILL MOVE THROUGH FRIDAY NIGHT THROUGH SATURDAY. EXPECT 3 TO 7 INCHES OF SNOW IN THE MOUNTAINS AND A TRACE TO 2 INCHES ACROSS LOWER ELEVATIONS. ADDITIONALLY...ELEVATED WEST SOUTHWEST WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 2:02 PM MST | High Wind Warning | PIH | 29 hr | |
| Feb 24, 2:03 PM MST | Winter Storm Warning | PIH | 29 hr | |
| Feb 24, 2:03 PM MST | Winter Weather Advisory | PIH | 33 hr |
Nearby
High Wind Watches in Idaho, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.